I have been told that I have iron-deficiency anemia and am taking 325 mg ferrous sulfate twice a day. Like usual, the dr told me that it may cause constipation. Since starting the supplements, I have not been constipated at all - rather, I've had diarrhea more days than not. Does this indicate anything? Specifically, I want to know if this indicates any problem with me absorbing the iron. I'd hate to go back for my recheck in 6 more weeks only to find out that I haven't improved at all because of poor absorption, especially if the diarrhea is an indication of a problem.
I haven't contacted the dr about it because I did find one website that said that the supplements can cause diarrhea due just to stomach irritation, but I thought I'd check here.
My experiances with oral iron were that i was given ferrous sulphate - it gave me diarrehea, numerous different types of oral iron were then tried (even the stuff the give to kids) again all gave me diarrehea, so now i have intravenious iron about every 6months.
Although my experiances werent good, it can just be down to a certain ingrediant that may just be causing your problem. You really must speak to your doctor, there are loads of different types of iron pills available, so it may just be a case of finding one that suits you best rather than an absorbtion problem like in my case.
Do the doctors know why your deficent?
Try not to worry, speak to your doc and see if you can switch to something else, in the meantime make sure you get plenty of iron in your diet and maybe consider taking a supplement if you arent too keen on certain iron rich foods. I recommend a product called spatone, its a water you mix with (preferably) orange juice, its supposed to have the equivelent iron content to 8lbs of broccoli.
Speak to your doc and let me know how you get on, you will always find support here.
I suffer from the same problem with the Iron NO WAY can I take any of it.
So there are a few ways naturally to get it back into your system. If your Blood count is down I would suggest drinking liquid Chloraphyll to bring your blood count up then to bring the iron up there are a few products out there such as capsules that are know as either Liquid Liver or Liquid Energy these contain the amount of iron in eating one raw beef liver but without all the cholesterol. There are also some iron products to build the blood that are made only from food. My blood is back up and now Im working on getting
my ferritins back up.
My Hemaglobin was down to a 5.7 and hematacrit was at a 27 so basically I pretty much had bled out and what I did saved me from a blood transfusion
Hope you get it figured out
Last edited by HBMod07; 08-31-2006 at 07:46 PM.
Reason: Posting or asking for contact information is not permitted.
hi i have had the oppisiate effect of the ferros tab. i hard a hard time going to the restroom . any iron tablet that i take makes me hard to go with out sounding gros. but the hemocyte plus is the only thing i have found that makes me feel better. it has a prenadule vitiman in it and it makes me feel like i have more energy. sorry for the bad spelling..........susan
I'm on Slow Fe for about 2 months, and it also has caused diarrhea. It hasn't happened that often, maybe 3 or 4 times. But it's like, I don't know what is going to happen when I'm not near a bathroom.
It's ironic because for awhile, I'd been having constipation problems to where I couldn't do number 2 at all! I even had to go to the emergency room because of that last year, and let me tell you, that was humiliating and uncomfortable. I thought I was dying, and that is 100 times worse that diarrhea. At least now I am able to go. I hope I don't have to take iron intraveneously, becaue I HATE needles.
My obgyn put me on the iron, and I believe my anemia is caused by my heavy menstruation which I've had for a couple of years.
So I don't know if me eating extra iron in food is going to help any. I do eat red meat and take multivitamins, so I don't know what to do.
I'll keeping taking them, and I'm going for a check up in October and I'll tell my doctor about the diarrhea.